MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM

KARL STORZ SE & CO. KG LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Model Number 495NE
Medical Device Problem Codes Material Erosion (1214); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to the information received, cable was getting too hot and consequently end melted.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: during the technical inspection, the error description provided by the customer, "cable was getting too hot and consequently end melted", was not confirmed.During the examination of the optical cable in question, normal signs of wear and tear, such as impact marks, deformations, and individual broken optical fibers, were found at the respective connection ends for the age of the optical cable (year of manufacture 2016).Regarding the customer's information (cable was getting too hot and consequently end melted), no temperature-related damage could be detected.The edges of the respective connection ends are deformed or show impact marks.The damage found was caused by clinical use/clinical reprocessing and cannot be attributed to a production/manufacturing defect.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Common Device Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23632907
Report Number1221826-2025-02137
Device Sequence Number10314879
Product Code FCW
UDI-Device Identifier04048551168905
UDI-Public04048551168905
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NE
Device Catalogue Number495NE
Device Lot NumberTT17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown